Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 534, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 5, 2001, 9:02 PM CDT for Choctaw County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2001, 9:02 PM CDT (02:02 UTC)
- Expired
- Jul 5, 2001, 9:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Choctaw County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 060203 SVRJAN MSC019-060230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 902 PM CDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN CENTRAL MISSISSIPPI * UNTIL 930 PM CDT * AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF ACKERMAN...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR ACKERMAN AT 930 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3349 8908 3350 8920 3327 8928 3330 8909
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:20 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 5, 7:20 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 720 PM CDT THU JUL 5 2001 UPDATING ZONES TO REMOVE SEVERE TSTORM WATCH #515 THAT WAS IN EFFECT UNTIL 700 PM LOCAL TIME. CURRENTLY COLD FRONT REMAINS NEAR KMEM WITH LIGHT SOUTHERLY FLOW OVER THE AREA PER LATEST LAPS/MSAS DATA. STILL THE POTENTIAL FOR ISOLATED SEVERE (DAMAGING WINDS MAIN THREAT) THROUGH THIS EVENING ALONG SE PERIPHERY OF MOISTURE CONVERGENCE/ INSTABILITY AXIS WHICH IS NOW DRAPED ALONG A BASTROP LA-BELZONI MS-COLUMBUS MS LINE. ANYWHERE SE OF THIS LINE WILL MAINTAIN POPS...WITH HIGH CHANCE OVER THE E/SE ZONES FOR NOW. SEVERE POTENTIAL WILL DIMINISH AN HOUR OR TWO AFTER SUNSET AS MID LEVEL CLOUD SHIELD HANGS OVERHEAD AND LOSS OF DAYTIME HEATING OCCURS. WILL RE-ANALYZE SITUATION BEFORE EVENING NEWS FOR ANY OTHER ADJUSTMENTS. ZFP/SFP UPDATES OUT ASAP. .JAN... MS...NONE. LA...NONE. AR...NONE. 05/
In the hours before
Special weather statement, Jul 5, 4:11 PM CDT, 4 hours 51 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ027-028-031>033-035>059- 052215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 411 PM CDT THU JUL 5 2001 SEVERE THUNDERSTORM WATCH NUMBER 515 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN SOUTHEAST ARKANSAS... ASHLEY CHICOT THE WATCH REMAINS IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING COUNTIES... IN MISSISSIPPI... LAUDERDALE WINSTON WARREN NEWTON RANKIN SMITH LEAKE NESHOBA SIMPSON JASPER HUMPHREYS CHOCTAW KEMPER ISSAQUENA HINDS HOLMES MADISON CLARKE SCOTT COPIAH YAZOO ATTALA NOXUBEE SHARKEY JEFFERSON CLAIBORNE IN NORTHEAST LOUISIANA... EAST CARROLL MADISON FRANKLIN CONCORDIA RICHLAND TENSAS CATAHOULA x WEST CARROLL MOREHOUSE
Special weather statement, Jul 5, 7:46 PM CDT, 1 hour 16 minutes before
LAZ007>009-015-016-023>026-MSZ027-028-031>033-035>059-060115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 746 PM CDT THU JUL 5 2001 SEVERE THUNDERSTORM WATCH NUMBER 515 HAS EXPIRED AS OF 7 PM CDT FOR THE FOLLOWING COUNTIES... IN MISSISSIPPI... LAUDERDALE WINSTON WARREN NEWTON RANKIN SMITH LEAKE NESHOBA SIMPSON JASPER HUMPHREYS CHOCTAW KEMPER ISSAQUENA HINDS HOLMES MADISON CLARKE SCOTT COPIAH YAZOO ATTALA NOXUBEE SHARKEY JEFFERSON CLAIBORNE IN NORTHEAST LOUISIANA... EASTT CARROLL MADISON FRANKLIN CONCORDIA RICHLAND TENSAS CATAHOULA WEST CARROLL MOREHOUSE
Special weather statement, Jul 5, 8:18 PM CDT, 44 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 818 PM CDT THU JUL 05 2001 ...THUNDERSTORMS... ISOLATED...SEVERE THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF EXTREME EASTERN AND SOUTHERN MISSISSIPPI, AS WELL AS PORTIONS OF EAST-CENTRAL LOUISIANA GENERALLY SOUTH OF INTERSTATE 20 THROUGH THE REMAINDER OF THE EVENING HOURS. ELSEWHERE...ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE WITH SEVERE WEATHER NO LONGER EXPECTED THE REMAINDER OF TONIGHT. ACTIVIATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THE REMAINDER OF TONIGHT DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER. ...FLOODING... LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED ACROSS PORTIONS OF FAR EASTERN AND SOUTHERN MISSISSIPPI...AND EAST-CENTRAL LOUSIANA THROUGH THE EVENING HOURS WHICH MAY RESULT IN LOCALIZED...MINOR FLOODING. A SURFACE BOUNDARY WILL REMAIN DRAPED FROM NEAR COLUMBUS MISSISSIPPI...TO NEAR JACKSON MISSISSIPPI...SOUTHWEST TO NEAR JONESVILLE LOUISIANA THROUGH THE REMAINDER OF THE EVENING. MOISTURE SHOULD CONTINUE TO FOCUS ALONG THIS BOUNDARY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THROUGH MIDNIGHT. A FEW STORMS MAY BE SEVERE. EXISTING MOIST SOILS...ALONG WITH THE SLOW MOVEMENT OF STORMS MAY RESULT IN LOCALIZED URBAN AND SMALL STREAM FfLOODING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:21 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 24 min |
| Jul 5, 7:42 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 33 min |
| Jul 5, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 31 min |
| Jul 6, 5:09 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 36 min |
| Jul 6, 5:40 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.